Thunderstorm Wind, Grant
- When
- September 19, 2:45 PM CST
- Where
- Grant County, 10 mi NW of Ulysses
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.683, -101.500
The wind damaged irrigation pipes and took down power poles.
17 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 19, 1:50 AM CST, 12 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 250 AM CDT WED SEP 19 2001 FOG AND STRATUS DEVELOPING SINCE ABOUT 05Z UNDER WEAK SFC WINDS UNDER HIGH. GRANADA PROFILER SHOWING MID LEVEL FLOW VEERING AND HAVILAND BEGINNING TO HINT TO THIS TREND AS WELL. CHALLENGE SHOULD BE FOG/CLOUDS THIS MORNING THEN HIGH TEMPS TODAY/THURSDAY. PROGGED SOUNDING SHOW RAPID LOW/MID LEVEL WARMING TODAY. STRATUS/FOG SHOULD BURN OFF QUICKLY THIS MORNING. BASED ON 850 TEMP TRENDS... WILL PROBABLY GO ABOUT A CATEGORY ABOVE NGM MOS FOR HIGHS TODAY. SOUTH WINDS AND INCREASING DEWPOINTS LOOKING LIKELY FOR TONIGHT...WILL STAY A LITTLE ABOVE GUIDANCE FOR LOWS. THEN FOR THURSDAY...WARM AXIS THROUGH CENTRAL PART OF CWA WITH SFC TROF DEVELOPING WEST UNDER NORTHWEST FLOW. MODELS BRING FRONT INTO NORTHERN CWA LATE IN THE AFTERNOON. SHOULD BECOME BREEZY EAST OF TROF. WILL PROBABLY GO WITH HIGHS AROUND 90 FOR MOST LOCATIONS AND UPPER 80S NORTH. MOIST AXIS LOOKS TO BE JUST EAST OF CWA BUT WILL PUT LATE AFTERNOON SMALL POPS FOR P28 AREA FOR TS. EXTENDED... LATEST ETA/AVN STILL SHOWING A WEAK COLD FRONT TO PASS THROUGH THURSDAY NIGHT AS SHORTWAVE SLIDES SOUTHEAST INTO THE GREAT LAKES. WITH THE POTENTIAL FOR LOW LEVEL MOISTURE RETURNING WILL KEEP MENTION OF CHC POPS GOING THURSDAY NIGHT. GIVEN THAT A NORTHWEST FLOW DEVELOPS ALOFT LATE IN THE WEEK THE MENTION OF CHC POPS THROUGH SAT STILL LOOK WARRANTED TO COVER ANY WAVE EMBEDDED IN THE FLOW CROSSING THE PLAINS. UPPER LVL RIDGE THEN BEGINS MOVE EAST INTO THE PLAINS BY EARLY NEXT WEEK/LATE THIS WEEKEND WHICH SHOULD DELIVER A WARMUP IN TEMPS MUCH LIKE CURRENT EXTENDED ADVERTISES. AS A RESULT NO CHANGES PLANNED THIS MORNING. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 085/062 091/057 081 000 GCK 086/061 091/056 082 000 EHA 086/066 092/058 083 000 LBL 086/061 091/058 083 000 HYS 082/062 089/055 081 000 P28 083/064 091/060 082 001 .DDC...NONE. REITER/BURGERT
KSZ030-031-043>046-061>066-074>081-084>090-200600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 956 AM CDT WED SEP 19 2001 SPOTTERS ACTIVATION IS NOT LIKELY TODAY OR TONIGHT IN SOUTHWESTERN KANSAS. NO THUNDERSTORMS ARE FORECAST THOUGH TONIGHT, AND NO OTHER HAZARDOUS WEATHER IS EXPECTED. THE ATMOSPHERE IS RELATIVELY STABLE AND NO ORGANIZED UPPER LEVEL DISTURBANCES WILL CROSS THE WESTERN KANSAS THROUGH THURSDAY MORNING. YOU CAN FIND ADDITIONAL INFORMATION AT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC/ BURKE
KSZ030-031-043>046-061>066-074>081-084>090-200600- HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE DODGE CITY KS 957 AM CDT WED SEP 19 2001 SPOTTERS ACTIVATION IS NOT LIKELY TODAY OR TONIGHT IN SOUTHWESTERN KANSAS. NO THUNDERSTORMS ARE FORECAST THOUGH TONIGHT, AND NO OTHER HAZARDOUS WEATHER IS EXPECTED. THE ATMOSPHERE IS RELATIVELY STABLE AND NO ORGANIZED UPPER LEVEL DISTURBANCES WILL CROSS WESTERN KANSAS THROUGH THURSDAY MORNING. YOU CAN FIND ADDITIONAL INFORMATION AT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC/ BURKE
The national radar mosaic for the moment the first event began.
17 hail, 1 thunderstorm wind. Local standard time, as filed.
The wind damaged irrigation pipes and took down power poles.
The hail completely covered the ground.
Smaller hail mixed with the quarter sized hail accumulated two to three inches deep on the highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267558, 5267559, 5267560, 5267561, 5267562, 5267563, 5267564, 5267565, 5267566, 5267567, 5267568, 5267569, 5267570, 5267571, 5267572, 5267573, 5267574, 5267575.